Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 196, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 20, 2016, 4:01 PM CDT for Rutherford County, Williamson County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2016, 4:01 PM CDT (21:01 UTC)
- Expired
- Aug 20, 2016, 4:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Rutherford County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 46 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 566 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted.
701 WUUS54 KOHX 202101 SVROHX TNC149-187-202130- /O.NEW.KOHX.SV.W.0196.160820T2101Z-160820T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 401 PM CDT SAT AUG 20 2016 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL RUTHERFORD COUNTY IN MIDDLE TENNESSEE... SOUTHEASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE... * UNTIL 430 PM CDT * AT 401 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FRANKLIN... MOVING EAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... MURFREESBORO...FRANKLIN...SMYRNA...BRENTWOOD...LA VERGNE... NOLENSVILLE...WALTERHILL...EAGLEVILLE...TRIUNE AND ROCKVALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3575 8641 3575 8682 3595 8691 3599 8639 TIME...MOT...LOC 2101Z 251DEG 39KT 3587 8676 HAIL...<.75IN WIND...60MPH $$ 13
1 follow-up statement
239
WWUS54 KOHX 202124
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
424 PM CDT SAT AUG 20 2016
TNC187-202133-
/O.CAN.KOHX.SV.W.0196.000000T0000Z-160820T2130Z/
WILLIAMSON TN-
424 PM CDT SAT AUG 20 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILLIAMSON COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS !** WEAKENED.
MOVED OUT OF WILLIAMSON COUNTY THEREFORE THE WARNING HAS BEEN
CANCELLED.
LAT...LON 3575 8641 3575 8660 3598 8658 3599 8639
TIME...MOT...LOC 2123Z 259DEG 37KT 3589 8649
$$
TNC149-202130-
/O.CON.KOHX.SV.W.0196.000000T0000Z-160820T2130Z/
RUTHERFORD TN-
424 PM CDT SAT AUG 20 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WEST CENTRAL RUTHERFORD COUNTY...
AT 423 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
MURFREESBORO... MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...SMYRNA...WALTERHILL AND ROCKVALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3575 8641 3575 8660 3598 8658 3599 8639
TIME...MOT...LOC 2123Z 259DEG 37KT 3589 8649
HAIL...<.75IN
WIND...60MPH
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 2:35 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 20, 2:35 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Nashville TN 235 PM CDT SAT AUG 20 2016 .DISCUSSION... Scattered showers and a few strikes of lightning are present in the CWA. This activity is associated with large scale Central US trough. At the sfc cold front is expected to move through the area tomorrow morning. Rain chances and cloud cover will decrease from northwest to southeast. By the afternoon rain chances should be confined mainly south of I-40 and the plateau counties. 12z models were a little slower than the 00z runs with pushing the front through. People who are outside doing late afternoon yard work tomorrow should begin to feel a noticeable difference in humidity levels and a refreshing northwest breeze. Our streak of days above 70 degrees still looks like it will be broken tomorrow just before midnight leaving the streak at 49 days. Monday looks like a great way to start the work week with mostly clear skies, highs in the upper 70s on the plateau and low 80s elsewhere, and dew points in the upper 50s to lower 60s. Tuesday looks like another nice day that will be a couple degrees warmer and dew points temperatures that will begin to creep up again. Sfc high that will be anchored over the KY, IN, and OH area by Monday morning will slide east and be centered near the nation's capital on Tuesday. Models begin to diverge a bit on Wednesday with the GFS being more aggressive in regards to QPF. This is thanks in part to the GFS skirting a shortwave disturbance across the area with increased upper level moisture. Regardless, rain chances will return on Wednesday and Thursday. GFS and ECMWF both have another front moving into the CWA on Friday along with an associated rain chance. && .AVIATION... 18Z TAF DISCUSSION. BNA/CKV/CSV...Surface map at 17Z shows a cold front almost to the Mississippi River, with scattered showers moving across Middle & West Tennessee ahead of the boundary. Ceilings have recovered to VFR heights, and should stay that way until overnight and Sunday morning as the front comes through and brings a swath of MVFR ceilings. Showers will end from west to east tonight and tomorrow morning as winds shift around to the NW. && .PRELIMINARY POINT TEMPS/POPS... Nashville 72 82 62 84 62 / 80 30 0 0 10 Clarksville 68 80 59 82 60 / 80 10 0 0 10 Crossville 68 77 57 79 58 / 80 60 10 0 0 Columbia 71 82 60 83 61 / 70 40 0 0 10 Lawrenceburg 71 81 61 83 61 / 70 50 0 0 10 Waverly 69 81 60 82 61 / 70 20 0 0 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......10/Reagan AVIATION........08
Hazardous weather outlook, Aug 20, 5:03 AM CDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 503 AM CDT SAT AUG 20 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-211015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 503 AM CDT SAT AUG 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SHAMBURGER
In the hours before
Special weather statement, Aug 20, 3:50 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
350 PM CDT SAT AUG 20 2016
TNZ059>062-075-202115-
MARSHALL TN-RUTHERFORD TN-MAURY TN-WILLIAMSON TN-BEDFORD TN-
350 PM CDT SAT AUG 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RUTHERFORD...
WILLIAMSON...NORTHEASTERN MARSHALL...NORTHWESTERN BEDFORD AND
NORTHEASTERN MAURY COUNTIES UNTIL 415 PM CDT...
AT 350 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR THOMPSON'S STATION TO COLUMBIA. MOVEMENT
WAS EAST AT 40 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...FRANKLIN...COLUMBIA...SMYRNA...BRENTWOOD...
LA VERGNE...SPRING HILL...NOLENSVILLE...THOMPSON'S STATION...
CHAPEL HILL...EAGLEVILLE...I-65 EAST OF COLUMBIA...UNIONVILLE...
TRIUNE...LEIPERS FORK...ROCKVALE...THOMPSONS STATION AND ROVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3553 8715 3594 8701 3600 8670 3598 8667
3597 8662 3598 8661 3599 8662 3601 8661
3602 8659 3605 8643 3603 8640 3604 8639
3552 8658
TIME...MOT...LOC 2050Z 263DEG 35KT 3588 8697 3561 8706
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 3:50 PM CDT | Special Weather Statement | OHX | Maury, Williamson | 25 min |
| Aug 20, 4:37 PM CDT | Special Weather Statement | OHX | Cannon, Rutherford, Wilson | 23 min |
| Aug 20, 5:12 PM CDT | Areal Flood Advisory | OHX | Clay, Jackson, Macon, Overton, Putnam, Smith and 1 more | 3 hr |
| Aug 20, 6:09 PM CDT | Special Weather Statement | OHX | White | 51 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.